MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; SURGCAL NAVIGATION SYSTEM

ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; SURGCAL NAVIGATION SYSTEM
Model Number 406000-02
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to orthalign for evaluation by an orthalign engineer.The returned navigation unit was tested wiht the returned reference sensor and an in-house bracket as a system.The system passed pairing, bt, calibration, femur and tibia registration testing with no issues.The navigation unit log was also reviewed.During investigation the numbers on the summary screen matched the values on the resection plant screen within 0.5 degrees on every attempt.The complaint is unable to be confirmed as the reported event was unable to be replicated with the returned devices.However, this issue has been seen in engineering investigations of this software version on other units.Thus, the root cause was determined to be the buzzer interfering wit the final registration values on the summary screen.It is possible the issue was present for the user but was not present during investigation due to environmental conidiation, handling, or use since the procedure.Orthalign will continue to monitor this issue and the next software updated will address the software anomaly associated with this issue.
 
Event or Problem Description
Femur registration was completed but the values on the summary screen on the next page did not match the registration values.The numbers changed when advancing to the registration screen.The case was completed with manual instrumentation.

Brand Name
LANTERN SURGICAL ASSISTANT
Common Device Name
SURGCAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology
irvine, CA 92618
MDR Report Key21576541
Report Number3007521480-2025-00010
Device Sequence Number12848797
Product Code OLO
UDI-Device Identifier00810832031567
UDI-Public00810832031567
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406000-02
Device Catalogue Number406000-02
Device Lot Number2412124LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown